Alert archive / Ohio / Small Craft Advisories in 2018
Small Craft Advisory 57, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Oct 21, 2018, 9:37 AM EDT. It took effect at Oct 21, 2018, 10:00 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2018, 9:37 AM EDT (13:37 UTC)
- In effect from
- Oct 21, 2018, 10:00 AM EDT
- Expired
- Oct 21, 2018, 8:00 PM EDT
- In force
- 10 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
598 WHUS71 KCLE 211337 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 937 AM EDT Sun Oct 21 2018 LEZ144>149-212145- /O.CAN.KCLE.SC.Y.0056.000000T0000Z-181022T0000Z/ /O.NEW.KCLE.SC.Y.0057.181021T1400Z-181022T0000Z/ Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 937 AM EDT Sun Oct 21 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect until 8 PM EDT this evening. * WINDS...Northwest 15 to 20 knots with gusts up to 25 knots. * WAVES...4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$ LEZ142-143-211445- /O.CAN.KCLE.SC.Y.0056.000000T0000Z-181021T1400Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- 937 AM EDT Sun Oct 21 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Cleveland has cancelled the Small Craft Advisory. $$
2 follow-up statements
466 WHUS71 KCLE 211947 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 347 PM EDT Sun Oct 21 2018 LEZ144>149-220000- /O.CON.KCLE.SC.Y.0057.000000T0000Z-181022T0000Z/ Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 347 PM EDT Sun Oct 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...West 15 to 20 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
753 WHUS71 KCLE 220002 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 802 PM EDT Sun Oct 21 2018 LEZ144>149-220115- /O.EXP.KCLE.SC.Y.0057.000000T0000Z-181022T0000Z/ Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 802 PM EDT Sun Oct 21 2018 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds and waves have subsided this evening, therefore the small craft advisory has expired. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Oct 21, 9:31 AM EDT, 6 minutes earlier.
Area forecast discussion, Oct 21, 9:31 AM EDT, 6 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
931 AM EDT Sun Oct 21 2018
...Cloudy and Breezy Conditions WilL Hold On Tight Today...
.SYNOPSIS...
A large area of high pressure over the Mid Mississippi Valley, will
move slowly SE across the Upper Ohio Valley and move off the SE
coast on Monday.
&&
.NEAR TERM /THROUGH MONDAY/...
The only changes with the 930 morning update is to hold on to
the cloud cover a little longer today into this evening.
Otherwise no other changes to the temperatures or precip.
Lingering rain and snow showers will continue over the snow belt
region through early afternoon.
original discussion...
The cold front is well south of the forecast area. Wind gusts have
dropping into the mid to upper 20s, so have cancelled the Wind
advisory. Overcast skies remain across the entire forecast area,
but precip is confined to the snowbelt in the extreme east. Expect
lake effect showers to continue into early afternoon. Could see a
little snow toward daybreak, but dont expect any significant
accumulation.
Large area of high pressure now over the Mid Mississippi Valley will
move slowly SE today. As it does, skies will gradually scatter from
the west this afternoon as upper ridge builds over the forecast
area. After that high pressure will remain dominant weather feature
through Monday. Below normal temperatures will continue, but will
see a gradual warming trend. Highs in the 40s today will warm into
the lower to mid 50s tomorrow.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
Amplification of upper level ridge will take place over the Rocky
Mountains Monday into Monday night. This will force the eastern
United States trough to deepen further with time through Wednesday.
As a result, surface low pressure and associated moisture will dive
into the northern Great Lakes Monday night and be over New England
by Tuesday afternoon. A cold front trailing from the low will move
east across the area Monday night. The front appears that it should
move through with very limited moisture and any precipitation that
does occur appears it will be confined to northeast Ohio and
northwest Pennsylvania. Will keep a mention of a chance for showers
Monday night and Tuesday in the northeast. After the cold frontal
passage, surface high pressure will build southeast on the heels of
the low pressure system into the Great Lakes region. Drier air will
spill into the region as well and bring fair weather to the local
area into Wednesday night. Cold pool behind the cold front will
bring a glancing blow to the area. Temperatures will drop back
after highs Tuesday in the 50s to the 40s by Wednesday. Some of the
coldest temperatures are expected by Wednesday night as high
pressure becomes centered just north of the area. This will allow
for clear skies, light to possibly calm winds, and excellent
radiational cooling. Looking at lows in the upper 20s to around 30
degrees most areas. If light north flow persists through the night,
temperatures near the lake should remain above freezing due to lake
influence.
&&
.LONG TERM /THURSDAY THROUGH SATURDAY/...
Upper level ridge flattens out as it reaches the local area followed
by fast moving shortwave trough Friday night. A vigorous upper
level positive vorticity maximum will move east with the shortwave
trough along with some mediocre moisture. This feature will cause
some shower activity to spread east across the area possibly Friday
night with a much better chance Saturday into Sunday as massive
upper level trough dives into the area remaining neutrally tilted.
Otherwise, with high pressure moving east of the area, surface
troughiness will slide into the region and hang around through the
period. Cold air advection will take place and keep temperatures on
the cool side through the period.
&&
.AVIATION /12Z Sunday THROUGH Thursday/...
Stratus deck over forecast area will gradually scatter from the
west late this morning into this afternoon, as high pressure
nudges into the Upper Ohio Valley. Lake effect showers will
continue in the east through the morning hours.
OUTLOOK...Non-VFR possible mainly northeast OH and nwrn PA
Monday afternoon into Wednesday.
&&
.MARINE...
Will be dropping gale warning on the lake in favor of a small craft
advisory as winds continue to diminish. Only one location buoy
44164 still topping out around 41 knots in the wind department.
Otherwise, rest of the lake has diminished to around 30 knots
sustained winds. Expecting the last of the gales to diminish by 4
AM. Winds will keep small craft advisory threat going through at
least 8 PM this evening for all areas except the western basin.
Expecting small craft conditions to drop off around 10 am this
morning in the western basin. There is the possibility that the
small craft advisory could be extended into tonight and possibly all
the way into Wednesday morning when winds finally diminish enough.
Then, winds go light and variable Wednesday night into Thursday.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory until 8 PM EDT this evening for
LEZ144>149.
&&
SYNOPSIS...DJB
NEAR TERM...DJB/Griffin
SHORT TERM...Lombardy
LONG TERM...Lombardy
AVIATION...DJB
MARINE...LombardyHazardous weather outlook, Oct 21, 6:19 AM EDT, 3 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 619 AM EDT Sun Oct 21 2018 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-221030- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 619 AM EDT Sun Oct 21 2018 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-221030- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 619 AM EDT Sun Oct 21 2018 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in Ohio, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.